MAUDE Adverse Event Report: SIS MEDICAL AG OPN NC 3.0X15 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)

SIS MEDICAL AG OPN NC 3.0X15 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Model Number OPN NC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the dhr has been performed and the lot is within specifications.Further investigation will be conducted once the device is returned.
 
Event or Problem Description
The complainant stated that he opn balloon broke when it reached 22 atmospheres for approximately 15 seconds even though it is manufactured to withstand 34 atmospheres.The complainant reports that the patient didn't' have a stent, that the event did not affect the patient, and that the stent was eventually successfully placed.
 
Additional Manufacturer Narrative
A comprehensive review of the device history record (dhr) confirmed that the subject lot was manufactured, processed, and tested in accordance with approved specifications.The product involved in the complaint was returned for investigation on 23.Jan.2026.A visual inspection was performed on the returned device and during the investigation the alleged balloon burst was confirmed.Several kinks were observed in the hypotube.The complaint form was received and the information reported, including any additional information provided, was taken into consideration for the technical investigation.It was reported that the balloon ruptured while being inflated at approx.22 atm after approx.15 seconds during the procedure.A 100% visual inspection of the final product was performed and product ref.300-015-004 lot 218313 fulfilled all specifications at the time of batch release.At this time, it remains unclear whether the patient had significant stenosis, calcified plaque, or other lesion characteristics that may have increased resistance to balloon expansion and contributed to the reported rupture at 22 atm.Additionally, balloon damage cannot be excluded during device preparation or handling prior to insertion.Complaints for the last 3 years were reviewed, and there is no indication of a lot specific issue.Based on the available information and visual inspection, the exact root cause cannot be determined.The reported balloon rupture is possibly related to circumstances of the procedure.As there was no leak noted during preparation, this does not suggest a product quality issue.

Brand Name
OPN NC 3.0X15 PTCA DILATATION CATHETER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Manufacturer (Section D)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer (Section G)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
Manufacturer Contact
florus lowag
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
MDR Report Key23930997
Report Number3013634084-2025-00005
Device Sequence Number8909501
Product Code LOX
UDI-Device Identifier07640142570608
UDI-Public(01)07640142570608(10)218313(17)290218
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPN NC
Device Catalogue Number300-015-004
Device Lot Number218313
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/26/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown